Convergence of Arbitrage-free Discrete Time Markovian Market Models
We consider two sequences of Markov chains induc- ing equivalent measures on the discrete path space. We estab- lish conditions under which these two measures converge weakly to measures induced on the Wiener space by weak solutions of two SDEs, which are unique in the sense of probability law. We are going to look at the relation between these two limits and at the convergence and limits of a wide class of bounded function- als of the Markov chains. The limit measures turn out not to be equivalent in general. The results are applied to a sequence of discrete time market models given by anobjective probability measure, describing the stochastic dynamics of the state of the market, and an equivalent martingale measure determining prices of contingent claims. The relation between equivalent martingale measure, state prices, market price of risk and the term structure of interest rates is examined. The results lead to a modification of the Black-Scholes formula and an explanation for the surpris- ing fact that continuous-time arbitrage-free markets are complete under weak technical conditions.
|Date of creation:||Feb 2000|
|Date of revision:|
|Contact details of provider:|| Postal: Fach D 147, D-78457 Konstanz|
Web page: http://cofe.uni-konstanz.de
More information through EDIRC
|Order Information:|| Web: http://cofe.uni-konstanz.de Email: |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jean-Philippe Lesne & Jean-Luc Prigent & Olivier Scaillet, 1998.
"Convergence of Discrete Time Option Pricing Models Under Stochastic Interest Rates,"
98-51, Centre de Recherche en Economie et Statistique.
- O. Scaillet & J.-L. Prigent & J.-P. Lesne, 2000. "Convergence of discrete time option pricing models under stochastic interest rates," Finance and Stochastics, Springer, vol. 4(1), pages 81-93.
- Harrison, J. Michael & Pliska, Stanley R., 1981. "Martingales and stochastic integrals in the theory of continuous trading," Stochastic Processes and their Applications, Elsevier, vol. 11(3), pages 215-260, August.
- Giovanni Di Masi & Tomas Björk & Wolfgang Runggaldier & Yuri Kabanov, 1997.
"Towards a general theory of bond markets (*),"
Finance and Stochastics,
Springer, vol. 1(2), pages 141-174.
- Björk, Tomas & di Masi, Giovanni & Kabanov, Yuri & Runggaldier, Wolfgang, 1996. "Towards a General Theory of Bond Markets," SSE/EFI Working Paper Series in Economics and Finance 143, Stockholm School of Economics.
- David Heath & Robert Jarrow & Andrew Morton, 2008.
"Bond Pricing And The Term Structure Of Interest Rates: A New Methodology For Contingent Claims Valuation,"
World Scientific Book Chapters,
in: Financial Derivatives Pricing Selected Works of Robert Jarrow, chapter 13, pages 277-305
World Scientific Publishing Co. Pte. Ltd..
- Heath, David & Jarrow, Robert & Morton, Andrew, 1992. "Bond Pricing and the Term Structure of Interest Rates: A New Methodology for Contingent Claims Valuation," Econometrica, Econometric Society, vol. 60(1), pages 77-105, January.
- He, Hua, 1991.
"Optimal consumption-portfolio policies: A convergence from discrete to continuous time models,"
Journal of Economic Theory,
Elsevier, vol. 55(2), pages 340-363, December.
- Hua He., 1991. "Optimal Consumption-Portfolio Policies: A Convergence from Discrete to Continuous Time Models," Research Program in Finance Working Papers RPF-209, University of California at Berkeley.
- Ho, Thomas S Y & Lee, Sang-bin, 1986. " Term Structure Movements and Pricing Interest Rate Contingent Claims," Journal of Finance, American Finance Association, vol. 41(5), pages 1011-29, December.
- Nigel J. Cutland & Ekkehard Kopp & Walter Willinger, 1993. "From Discrete to Continuous Financial Models: New Convergence Results For Option Pricing," Mathematical Finance, Wiley Blackwell, vol. 3(2), pages 101-123.
- Tomas BjÃrk & Andrea Gombani, 1999. "Minimal realizations of interest rate models," Finance and Stochastics, Springer, vol. 3(4), pages 413-432.
When requesting a correction, please mention this item's handle: RePEc:knz:cofedp:0007. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ingmar Nolte)
If references are entirely missing, you can add them using this form.